MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S4 LM - 9MM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S4 LM - 9MM
Catalog Number 02.18.IF4.09.LM
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2017, lot 167800: (b)(4) items manufactured and released on (b)(6) 2017.Expiration date: 12/12/2021 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During a moto primary case, the implant wouldn't lock into the baseplate even if the surgeon tried for several times.He then put in a trial insert to allow the cement to cure and then opened a secondary implant to complete the surgery.2 minute of delay.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection of the returned tibial insert performed by r&d product manager on (b)(6) 2018: the posterior "clipping" tooth of the insert have been plastically deformed and damaged.It presents a sort of incision with the negative shape of the clipping tooth of the baseplate.We can suppose that probably, in the first attempt to fix the insert into the baseplate, the insert was not posteriorly well positioned or it was not possible to be well positioned due to the presence of a third body (cement) in the baseplate.In this attempt the insert was pushed posteriorly and was permanently damaged without possibility to be clipped in the following attempts.We can state that the event is not implant related.An insert of different batch was successfully implanted later.
 
Event or Problem Description
During a moto primary case, the implant wouldn't lock into the baseplate even if the surgeon tried for several times.He then put ina trial insert to allow the cement to cure and then opened a secondary implant to complete the surgery.2 minute of delay.The surgery was completed successfully.

Brand Name
MOTO PARTIAL KNEE TIBIAL INSERT FIX S4 LM - 9MM
Common Device Name
TIBIAL INSERT FIX
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7147253
Report Number3005180920-2017-00779
Device Sequence Number16369926
Product Code HSX
UDI-Device Identifier07630030896118
UDI-Public07630030896118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Catalogue Number02.18.IF4.09.LM
Device Lot Number167800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR